MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES CFF03, 5X100 KII FIOS ADVFIX 6/BX; GCJ

APPLIED MEDICAL RESOURCES CFF03, 5X100 KII FIOS ADVFIX 6/BX; GCJ
Model Number 32
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/10/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event product was returned to applied medical for evaluation.Upon inspection, engineering noted fracturing at the tip of the obturator.The root cause of the event is likely brittle material during the molding process.Applied medical continuously seeks to improve the form, function and ease of use of its products and will continue to monitor its vigilance system for trends and take appropriate actions as necessary.As a result, applied medical has implemented process enhancements intended to minimize the potential for this type of event to occur.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.This retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance with 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Gyn: "the surgeon had difficulties to enter the 5mm trocar the tip of the obturator bent and almost broke.Please organize a pick up with the hospital." additional information received via email on july 18, 2016 6:48 am from (b)(6): at what point during the procedure did the obturator tip break: they realized that the tip was broken after the introduction, therefore it is difficult to know exactly at what point; was excessive force applied medical used during insertion: it was a normal trocar introduction with no excessive pressure.

Brand Name
CFF03, 5X100 KII FIOS ADVFIX 6/BX
Common Device Name
GCJ
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6385934
Report Number2027111-2017-01491
Device Sequence Number10930954
Product Code GCJ
UDI-Device Identifier00607915117641
UDI-Public(01)00607915117641(17)181116(30)01(10)1258129
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
32
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/07/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/16/2018
Device Model Number32
Device Catalogue Number32
Device Lot Number1258129
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2016
Initial Report FDA Received Date03/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1